Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Jan 6, 2014, 7:58 PM CST for 13 counties in Kansas. It took effect at Jan 7, 2014, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2014, 7:58 PM CST (01:58 UTC)
- In effect from
- Jan 7, 2014, 12:00 AM CST
- Expired
- Jan 7, 2014, 7:18 AM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Elk County, KS, Greenwood County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
457 WWUS43 KICT 070158 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 758 PM CST MON JAN 6 2014 KSZ051>053-068>072-094>096-099-100-071500- /O.NEW.KICT.WC.Y.0002.140107T0600Z-140107T1500Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK- WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... HOWARD...FREDONIA...CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE... PARSONS 758 PM CST MON JAN 6 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. * WIND CHILL VALUES...OF 15 TO 20 BELOW ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING. * OTHER IMPACTS...THE POSSIBILITY OF FROSTBITE AND HYPOTHERMIA WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ LAWSON
2 follow-up statements
262 WWUS43 KICT 070936 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 336 AM CST TUE JAN 7 2014 KSZ051>053-068>072-094>096-099-100-071500- /O.CON.KICT.WC.Y.0002.000000T0000Z-140107T1500Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK- WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... HOWARD...FREDONIA...CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE... PARSONS 336 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...OF 10 TO 15 BELOW ARE EXPECTED THIS MORNING. * OTHER IMPACTS...THE POSSIBILITY OF FROSTBITE AND HYPOTHERMIA WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KETCHAM
490 WWUS43 KICT 071318 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 718 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY FOR SOUTHEAST KANSAS IS CANCELLED... KSZ051>053-068>072-094>096-099-100-071430- /O.CAN.KICT.WC.Y.0002.000000T0000Z-140107T1500Z/ MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK- WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... NEWTON...EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA... HOWARD...FREDONIA...CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE... PARSONS 718 AM CST TUE JAN 7 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ACROSS SOUTHEAST KANSAS ARE BEGINNING TO WARM AND HAVE ENABLED WIND CHILLS TO RISE ABOVE CRITICAL VALUES. AS SUCH THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTHEAST KANSAS IS CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 7:20 PM CST, 38 minutes earlier.
Area forecast discussion, Jan 6, 7:20 PM CST, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 720 PM CST MON JAN 6 2014 .SYNOPSIS... ISSUED AT 328 PM CST MON JAN 6 2014 COLD ARCTIC AIR HAS TAKEN AHOLD OF THE REGION. SUB-ZERO MORNING LOWS AND DANGEROUS WIND CHILL VALUES WERE PRESENT THIS MORNING. UNDER FULL SUN TEMPERATURES HAVE RISEN MODESTLY TO THE TEENS. WESTERLY WINDS ARE RELATIVELY LIGHT FOR KANSAS...BUT STILL KEEPING WIND CHILL VALUES THIS AFTERNOON IN THE SINGLE DIGITS. BILLINGS WRIGHT && .UPDATE... ISSUED AT 718 PM CST MON JAN 6 2014 HAD TO UPDATE TO KEEP UP WITH CURRENT TEMP TRENDS. TEMPS ACROSS MUCH OF THE AREA ARE ONLY A FEW DEGREES FROM THEIR FORECAST LOWS. CHANUTE HAS ALREADY GONE BELOW ZERO. WITH LIGHT SOUTHWEST WINDS IN WICHITA...WOULD EXPECT THE TEMP TO QUICKLY FALL OVER THE NEXT FEW HOURS DUE TO DRAINAGE OFF THE COWSKIN. SO UPDATED TO DROP OVERNIGHT LOWS A FEW DEGREES. LAWSON && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 328 PM CST MON JAN 6 2014 THE DEEP ARCTIC TROUGH WILL QUICKLY SLIDE EASTWARD TONIGHT...ALLOWING SOUTHERLY WINDS TO RETURN. AS THESE SOUTHERLY WINDS INCREASE DURING THE OVERNIGHT HOURS...TEMPERATURES COULD INCREASE AFTER MIDNIGHT...WITH THE LOW BEING AROUND MIDNIGHT BEFORE INCREASING SLIGHTLY. STILL EXPECT LOWS/OVERNIGHT TEMPERATURES IN THE SINGLE DIGITS...SO NOT MUCH REPRIEVE. HAVE RELATIVELY MODEST HIGHS FOR TOMORROW...BUT THERE ARE SOME CONCERNS THEY COULD BE STUNTED BY THE SNOW COVER. REGARDLESS...HIGHS IN THE 30S WITH SOUTHWESTERLY WINDS IS EXPECTED. BY WEDNESDAY AND THURSDAY THE NEXT DISTURBANCE WILL IMPACT THE REGION. THE SURFACE LOW DEVELOPING TUESDAY WILL TRACK SOUTHWARD WEDNESDAY...CAUSING A FRONT TO MOVE OVER THE AREA. AS THE UPPER WAVE APPROACHES...PRECIPITATION WILL DEVELOP OVER SOUTHEAST KANSAS. THIS WILL MAINLY IMPACT SOUTHEAST KANSAS. WITH DRY MID-LAYERS AND NO CLOUD ICE...THINK THE TYPE WILL BE DRIZZLE TO FREEZING DRIZZLE. TEMPERATURES WILL BE COOLER WEDNESDAY AND THURSDAY THAN TUESDAY WITH THE COLD AIR ADVECTION AND CLOUD COVER IN PLACE. BILLINGS WRIGHT .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 328 PM CST MON JAN 6 2014 ANOTHER WAVE IS EXPECTED TO MOVE TOWARD THE PLAINS THURSDAY NIGHT/FRIDAY MORNING. THE QUICK RECOVERY...DYNAMIC SYSTEM AND MOISTURE FROM THE SOUTH WILL RESULT IN A MORE POTENT SYSTEM THAN THE ONE ON WEDNESDAY/THURSDAY. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT ABOUT THE TIMING AND LOCATION OF THIS WAVE...AND THAT HAS RESULTED IN THE INCREASE OF POPS FOR THE PERIOD OF 06Z FRIDAY TO 12Z SATURDAY. WITH WARM AIR ADVECTION TAKING HOLD OF SOUTHEAST KANSAS...PRECIPITATION TYPE COULD BE TRICKY. FREEZING PRECIPITATION IS EXPECTED OVERNIGHT AND DURING THE EARLY MORNING HOURS...THEN SWITCHING OVER TO RAIN AS IT WARMS THROUGH THE DAY FRIDAY. AFTER THE SYSTEM EXITS SATURDAY...THE REMAINDER OF THE WEEKEND IS RELATIVELY WARM WITH HIGHS EXPECTED IN THE 40S WITH STOUT SOUTHERLY WINDS. IN THIS ACTIVE PERIOD...ANOTHER WAVE APPROACHES ON MONDAY...THERE ARE SOME SLIGHT DISCREPANCIES REGARDING EVOLUTION OF THE SURFACE LOW AND FRONT ACROSS THE AREA AND RESULTING PRECIPITATION. SOMETHING TO WATCH THROUGH THE NEXT WEEK. BILLINGS WRIGHT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 538 PM CST MON JAN 6 2014 VERY LITTLE IN THE WAY OF AVIATION CONCERNS THROUGH THE NEXT 24 HOURS. STRONG NW FLOW ALOFT IS EXPECTED TO REMAIN OVER THE AREA. SURFACE HIGH PRESSURE IS SITUATED OVER THE ARKLATEX REGION AND WILL CONTINUE TO SHIFT EAST AS LEE TROUGHING INCREASES. CURRENTLY HAVE HIGH CONFIDENCE THAT VFR CONDITIONS WILL CONTINUE THROUGH THIS TAF PACKAGE. SURFACE WINDS WILL COME AROUND TO THE SOUTHWEST THIS EVENING AND WILL GENERALLY REMAIN THAT WAY THROUGH TUESDAY. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 1 38 23 33 / 0 0 0 10 HUTCHINSON 1 38 21 29 / 0 0 0 10 NEWTON -2 36 22 31 / 0 0 0 10 ELDORADO -1 37 23 33 / 0 0 0 20 WINFIELD-KWLD 2 40 25 35 / 0 0 0 20 RUSSELL 6 43 17 29 / 0 0 0 10 GREAT BEND 5 40 17 28 / 0 0 0 10 SALINA 0 37 18 27 / 0 0 0 10 MCPHERSON -1 37 20 28 / 0 0 0 10 COFFEYVILLE 1 38 26 36 / 0 0 0 30 CHANUTE -4 36 24 34 / 0 0 0 30 IOLA -4 35 23 33 / 0 0 0 20 PARSONS-KPPF -1 37 25 35 / 0 0 0 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 6, 4:07 PM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 407 PM CST MON JAN 6 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-072215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 407 PM CST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIND CHILLS OF ZERO TO 15 BELOW WILL AFFECT THE REGION OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS OF ZERO TO 15 BELOW WILL AFFECT THE REGION TUESDAY MORNING. LIGHT FREEZING DRIZZLE IS POSSIBLE ALONG AND EAST OF THE KANSAS TURNPIKE WEDNESDAY MORNING AND AGAIN WEDNESDAY NIGHT. THERE IS A CHANCE OF A MIXED BAG OF LIGHT WINTRY PRECIPITATION ACROSS SOUTHEAST KANSAS ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/BILLINGS WRIGHT
Nearby
Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.